Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 66, NWS Birmingham, AL

March 4, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2008, 1:46 AM CST for 5 counties in Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 1:46 AM CST (07:46 UTC)
Expired
Mar 4, 2008, 2:30 AM CST
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Bibb County, AL, Chilton County, AL, Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:56 PM CSTTornado WatchSPC7 hr
Mar 4, 1:25 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 040746
SVRBMX
ALC001-007-021-047-105-040830-
/O.NEW.KBMX.SV.W.0066.080304T0746Z-080304T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
146 AM CST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN BIBB COUNTY IN CENTRAL ALABAMA...
  WESTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF JEMISON...
  EASTERN PERRY COUNTY IN CENTRAL ALABAMA...
  NORTHERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SELMONT-WEST SELMONT...SELMA...

* UNTIL 230 AM CST

* AT 142 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTH OF SPROTT TO CRUMPTONIA...AND MOVING NORTHEAST 
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITES BLUFF AND HAZEN BY 155 AM CST...
  SKYHARBOR AIRPORT BY 200 AM CST...
  ASHBY...PAUL M GRIST STATE PARK AND SELMA BY 205 AM CST...
  BRIERFIELD IRONWORKS PARK AND SELMONT-WEST SELMONT BY 210 AM CST...
  STANTON AND CAMPBELL BY 215 AM CST...

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINE AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3286 8721 3307 8687 3308 8663 3240 8681
      3220 8733
TIME...MOT...LOC 0746Z 238DEG 43KT 3286 8714 3226 8729

$$

61
1 follow-up statement
000 
WWUS54 KBMX 040811
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 AM CST TUE MAR 4 2008

ALC001-007-021-047-105-040830-
/O.CON.KBMX.SV.W.0066.000000T0000Z-080304T0830Z/
DALLAS AL-AUTAUGA AL-PERRY AL-CHILTON AL-BIBB AL-
210 AM CST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR SOUTHEASTERN BIBB...WESTERN CHILTON...NORTHEASTERN PERRY...
WESTERN AUTAUGA AND NORTHEASTERN DALLAS COUNTIES...

AT 208 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ASHBY TO SKYHARBOR
AIRPORT...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
MONTEVALLO TO SELMA...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAIG
FIELD AIPORT...PAUL M GRIST STATE PARK...RANDOLPH...BRIERFIELD
IRONWORKS PARK...SELMONT-WEST SELMONT...SELMA...VALLEY GRANDE...
BARRETT CREEK...PLANTERSVILLE...STANTON...MAPLESVILLE...VALLEY CREEK
JUNCTION...CAMPBELL...BURNSVILLE...MULBERRY CREEK JONES...CHILTON
COUNTY MOTOR SPORTS PARK...PLECHER...ISABELLA...DAWSON MILL...UNION 
GROVE...THORSBY...JEMISON AND MINOOKA PARK.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3225 8722 3296 8702 3307 8687 3308 8663
      3240 8681
TIME...MOT...LOC 0810Z 227DEG 39KT 3299 8692 3239 8708

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:51 AM CST, 55 minutes earlier.

Area forecast discussion, Mar 4, 12:51 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 AM CST TUE MAR 4 2008

.UPDATE...MESOSCALE DISCUSSION.

&&

.DISCUSSION...
A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY
THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN
HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY
LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE
ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH
NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI.

SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED
IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY.
SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN
HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND
MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF
SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH
UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT
SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH
COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE
OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE
DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES
AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT.

THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3
AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE
OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM.

75

&&

.AVIATION...06Z TAF DISCUSSION.

THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL
ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE
AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO
IFR CONDITIONS.  THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY.
AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE
AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION.  TIMING LOOKS TO BE
ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND
09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE
TSRA ARRIVAL.

&&

.PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/

DISCUSSION...

VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID
AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE
HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE
THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN
THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM
INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES
NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS
PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES
AND WESTWARD.

EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT
SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL
INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT
HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY
UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES...
THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL.

THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT
DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN
PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE
RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY
RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST
STATEMENTS AND WARNINGS THROUGH THE NIGHT.

75/LINHARES

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM.

&&

07/07/07
Hazardous weather outlook, Mar 4, 1:22 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 AM CST TUE MAR 4 2008

ALZ011>015-017>050-041230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
122 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...
TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST
OF CENTRAL ALABAMA OVERNIGHT.

FAR NORTHWEST COUNTIES...OF LAMAR AND MARION...HAVE RECEIVED ONE TO
TWO INCHES OF RAIN AND ARE RELATIVELY WORKED OVER. A FEW STRONG
STORMS MAY STILL DEVELOP BUT THE MAIN THREAT WILL BE LOCALIZED
FLOODING AND GUSTY WINDS THROUGH 3 AM.

THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A
SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE
REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE
SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP. SEE THE
GRAPHIC FOR TIMES AND AREAS AFFECTED.

AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY
WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS BETWEEN 35
AND 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM
TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE.

GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE
COLD FRONT AND SOME SORT OF ADVISORY MAY BE NECESSARY.

ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF
CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS
WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT INTO EARLY TUESDAY MORNING.

75/LINHARES

In the hours before

Special weather statement, Mar 3, 11:28 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CST MON MAR 3 2008

ALZ022-030-031-040600-
GREENE-PICKENS-SUMTER-
1128 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES
UNTIL MIDNIGHT CST...

AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  GORDO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST MON MAR 3 2008

ALZ030-040630-
SUMTER-
1157 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST...

AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KINTERBISH.
  WHITFIELD.
  LILITA.
  COATOPA.
  BLUFFPORT.
  EPES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CST TUE MAR 4 2008

ALZ039-040700-
MARENGO-
1218 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST...

AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NANAFALIA.
  SWEET WATER.
  HALF ACRE.
  CALVARY.
  LINDEN.
  THOMASTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 4, 1:41 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     3 N SAMANTHA            33.45N 87.58W
03/04/2008                   TUSCALOOSA         AL   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
            HIGHWAY 43 AND CR 38. ONE CHURCH SUSATINED ROOF DAMAGE
            AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.

&&

LINHARES
Local storm report, Mar 4, 1:45 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HEAVY RAIN       ADDISON                 34.20N 87.18W
03/04/2008  E0.00 INCH       WINSTON            AL   EMERGENCY MNGR

            SEVERAL INCHES OF WATER OVER AIRPORT ROAD IN ADDISON.

&&

LINHARES
Special weather statement, Mar 4, 1:45 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 4 2008

ALZ023>025-034-040830-
BIBB-JEFFERSON-SHELBY-TUSCALOOSA-
145 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND
TUSCALOOSA COUNTIES UNTIL 230 AM CST...

AT 142 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF COALING...OR 13 MILES NORTHWEST OF
CENTREVILLE...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HARMON.
  VANCE.
  WEST BLOCTON.
  CAFFEE JUNCTION.
  TANNEHILL IRONWORKS STATE PARK.
  MCCALLA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 3, 10:51 PM CSTTornado WarningBMXGreene, Pickens, Sumter39 min
Mar 4, 12:36 AM CSTSevere Thunderstorm WarningBMXMarengo39 min
Mar 4, 12:41 AM CSTSevere Thunderstorm WarningBMXTuscaloosa34 min
Mar 4, 12:49 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker41 min
Mar 4, 1:12 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry48 min
Mar 4, 1:20 AM CSTTornado WarningBMXWalker, Winston40 min
Mar 4, 2:08 AM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa52 min
Mar 4, 2:31 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Shelby, Talladega44 min
Mar 4, 3:03 AM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes42 min
Mar 4, 3:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, St. Clair, Talladega47 min
Mar 4, 3:16 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa44 min
Mar 4, 4:00 AM CSTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery45 min
Mar 4, 5:50 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 4, 6:09 AM CSTFlash Flood WarningBMXLowndes2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.